Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 39, NWS Northern Indiana

June 22, 2011

NWS Northern Indiana issued this small craft advisory at Jun 22, 2011, 4:13 AM EDT. It took effect at Jun 22, 2011, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 4:13 AM EDT (08:13 UTC)
In effect from
Jun 22, 2011, 12:00 PM EDT
Expired
Jun 22, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS73 KIWX 220813
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EDT WED JUN 22 2011

LMZ043-046-221615-
/O.NEW.KIWX.SC.Y.0039.110622T1600Z-110623T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 AM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM
EDT THIS EVENING. 

* WINDS: SUSTAINED AT 15 TO 20 KNOTS. GUSTS OF 25 TO 30 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
095 
WHUS73 KIWX 221448
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 AM EDT WED JUN 22 2011

LMZ043-046-222300-
/O.CON.KIWX.SC.Y.0039.110622T1600Z-110623T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 AM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SUSTAINED AT 15 TO 20 KNOTS. GUSTS OF 25 TO 30 KNOTS.

* WAVES: 1 TO 3 FEET BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
879 
WHUS73 KIWX 222009
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT WED JUN 22 2011

LMZ043-046-230000-
/O.CON.KIWX.SC.Y.0039.000000T0000Z-110623T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 PM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SUSTAINED AT 10 TO 20 KNOTS. FREQUENT GUSTS AROUND 25
  KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
399 
WHUS73 KIWX 230019
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT WED JUN 22 2011

LMZ043-046-230130-
/O.EXP.KIWX.SC.Y.0039.000000T0000Z-110623T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
819 PM EDT WED JUN 22 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 1:58 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 22, 1:58 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 AM EDT WED JUN 22 2011

.AVIATION.../06Z TAFS/
SLOW MOVING UPPER LOW WILL SUPPORT CHANCES FOR SHOWERS THROUGH THE
PERIOD WITH A TREND TO MVFR CIGS ACROSS MUCH OF THE FA LATE IN THE
PERIOD. MAJOR THETA-E AXIS WILL SHIFT WELL EAST OF THE REGION WITH
A SECONDARY WEAKER THETA-E RIDGE POSSIBLY SUPPORTING A LINE OF
SHRA/TS EASTERN THIRD THIS AFTERNOON. OTHER SHRA WILL BE POSSIBLE
NW HALF AS A WEAK PERIPHERY IMPULSE ROTATES THROUGH THE FLOW. HAVE
RETAINED TEMPO RESTRICTIONS...BUT ACTIVITY IS EXPECTED TO BE
SCATTERED WITH INTENSITY MUCH LESS THAN YESTERDAY OFFERING LOWER
PROBS FOR VIS RESTRICTIONS. THE OTHER MAIN CONCERN WILL BE GUSTY
WINDS GIVEN PROGGED SFC PRESSURE GRADIENT AND DIURNAL MIXING.
SUSTAINED WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL BE
POSSIBLE IN THE AFTERNOON. WINDS WILL TREND DOWN IN THE EVENING
WITH MVFR CIGS LIKELY ADVECTING INTO THE NW 2/3 THROUGH THE
OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 259 PM EDT TUE JUN 21 2011/

SHORT TERM...LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT

STACKED/FILLING LOW WILL MEANDER EWD FROM NEAR NORTHWEST IOWA THIS
AFTN TO CENTRAL WI BY LATE WEDNESDAY. MOIST/UNSTABLE SOUTHWESTERLY
FLOW ON THE SOUTHEASTERN FRINGE OF THIS FEATURE WILL SUPPORT AN
ACTIVE PERIOD WITH OPPORTUNITIES FOR CONVECTION.

WEAK AREA OF LOW LVL SPEED CONVERGENCE ACROSS ILLINOIS...PER 925/850
HPA AREA PROFILERS...SHOULD CONTINUE ITS PROPAGATION NEWD INTO THE
FA LATER THIS AFTN AND EVE. IT IS THIS FEATURE...A WEAK CONVECTIVELY
MODIFIED MID LVL IMPULSE OVER SRN IL...AND AN APPROACHING LEFTOVER
MCV OVER SE MO THAT SHOULD PROVIDE THE TRIGGER FOR LATE AFTN AND
EVE SCT CONVECTION. MOISTURE AND INSTABILITY NOT A PROBLEM THIS GO
AROUND WITH LOW LVL THETA-E RIDGE OVERHEAD SUPPORTING SBCAPE/S
NEAR 4000 J/KG. MORNING 700 HPA CAP HAS BEEN NEARLY ERODED BY EXIT
OF EML AND SFC HEATING AS TEMPS HAVE RISEN TO PROGGED CONVECTIVE
TEMPS. WOLCOTT PROFILER SHOWING RELATIVELY LIGHT UNIDIRECTIONAL SW
FLOW AND MARGINAL DEEP LAYER SHEAR ON THE ORDER OF 25-30 KNOTS IN
THE WEST...LESS THAN 25 KNOTS EAST. THIS HIGH INSTABILITY/LOW
SHEAR ENVIRONMENT IS MAINLY SUPPORTIVE OF PULSE STORMS...WITH
ISOLATED WIND DAMAGE THE MAIN THREAT FROM PRECIP LOADING. LARGE
HAIL WILL BE HARDER TO COME BY GIVEN SUCH A WARM/MOIST THERMAL
PROFILE. PWATS NEAR 1.7 INCHES...DEEP WARM CLOUD LAYER...AND
EXPECTED SLOWER CELL MOVEMENT HINTS AT A HEAVY RAIN THREAT. WILL
CONTINUE TO MENTION THIS AND THE ISO SVR THREAT IN THE HWO.
SHOWER/STORM CHANCES WANE WITH TIME TONIGHT GIVEN BOUNDARY LAYER
COOLING AND BETTER SYNOPTIC SUPPORT RESIDING NORTH AND WEST OF
THE FA.

LOWER CHC POPS FOR SHOWER/STORM WARRANTED LATER TONIGHT INTO
WEDNESDAY MORNING AS SYSTEM DRY SLOT BRIEFLY WORKS IN. THIS
POTENTIAL DRY SLOT SHOULD PROVIDE ENOUGH MORNING SFC
HEATING/INSOLATION TO ALLOW FOR ANOTHER ROUND OF SCT/NUM
SHOWER/STORMS WED AFTN/EVE AS THE PRIMARY SFC TROUGH TRANSLATES
INTO THE SRN GREAT LAKES. STRONGER MID LVL SOUTHWESTERLY FLOW WILL
PROVIDE AMPLE DEEP LAYER SHEAR FOR ORGANIZED MUTICELLULAR CLUSTERS
AND ISOLATED SUPERCELLS...WITH THE LIMITING FACTORS BEING ANY
LINGERING AFFECTS FROM TONIGHT/S CONVECTION AND FOR A LESS
UNSTABLE LOW LVL ENVIRONMENT BEHIND TODAY/S PRE-FRONTAL TROUGH-
LIKE FEATURE. COOLER THERMAL PROFILE AND SUSTAINABLE UPDRAFTS
SUPPORT A HAIL THREAT...WHILE MODEST UNIDIRECTIONAL FLOW THROUGH
THE COLUMN AND POSSIBLE MULTICELL ORGANIZATION SUPPORTS A WIND
THREAT IF STORMS ARE ABLE TO FIRE AS STILL EXPECT MLCAPE VALUES UP
BTW 1000-1500 J/KG. SCT SHOWERS MAY LINGER INTO WEDNESDAY
NIGHT...ESPECIALLY IN THE NW...AS DEEP WRAP AROUND MOISTURE
ASSOCIATED WITH THE WI UPPER LOW ROTATES IN.

LONG TERM...
THURSDAY THROUGH TUESDAY...AN UPPER LEVEL SYSTEM WILL LIFT NORTH
INTO CANADA EARLY IN THE PERIOD AS A RIDGE GRADUALLY BUILDS OVER THE
EAST CONUS. THE GFS AND CANADIAN ENSEMBLE ANALOGS ARE SHOWING GOOD
AGREEMENT AND REASONABLE CORRELATION/0.86 TO 0.90/ IN THE LARGE
SCALE PATTERN OF BUILDING AN UPPER RIDGE OVER THE EASTERN CONUS. A
CAVEAT IS FOR A SHORT WAVE TROF TO TOP THE RIDGE AND BRING A CHANCE
FOR SHOWERS AND STORMS LATE IN THE PERIOD. FOR NOW...HAVE KEPT
FRIDAY THROUGH TUESDAY DRY GIVEN LOW CONFIDENCE IN THIS ABOVE
SOLUTION AND LACK OF SUPPORT AMONG GFS ENSEMBLE MEMBERS.
OTHERWISE...KEPT A CHANCE FOR SHOWERS THURSDAY AND THURSDAY NIGHT
FOLLOWED BY DRY CONDITIONS. THE UPPER LEVEL SYSTEM BECOMES WELL
OCCLUDED BY FRIDAY WITH SOME DRIER AIR SPREADING INTO THE AREA FROM
THE WEST PER 305K GFS ISENTROPIC SURFACE..

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...SKIPPER
AVIATION...JC
Hazardous weather outlook, Jun 21, 6:02 AM EDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 AM EDT TUE JUN 21 2011

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
602 AM EDT TUE JUN 21 2011 /502 AM CDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THIS
AFTERNOON AND SPREAD EASTWARD THROUGH EVENING. A FEW STORMS MAY
BE SEVERE WITH DAMAGING WINDS. IN ADDITION...AREAS OF HEAVY
RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN AHEAD OF A COLD
FRONT BY WEDNESDAY AFTERNOON OVER NORTHWEST INDIANA AND SPREAD
EASTWARD INTO OHIO BY EVENING...WITH AN OUTBREAK OF SEVERE STORMS
CONTAINING DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 21, 10:19 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
06/21/2011  M40 MPH          LMZ046             IN   C-MAN STATION

&&

EVENT NUMBER IWX1101092

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:18 PM EDTSpecial Weather StatementIWXSteuben57 min
Jun 21, 8:22 PM EDTSpecial Weather StatementIWXLaPorte23 min
Jun 21, 8:25 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben65 min
Jun 21, 9:00 PM EDTSevere Thunderstorm WarningIWXLaGrange45 min
Jun 21, 9:22 PM EDTSpecial Marine WarningIWX53 min
Jun 21, 9:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph37 min
Jun 22, 12:13 PM EDTSpecial Weather StatementIWXSaint Joseph62 min
Jun 22, 1:01 PM EDTSpecial Weather StatementIWXSaint Joseph44 min
Jun 22, 1:40 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble34 min
Jun 22, 2:43 PM EDTSpecial Weather StatementIWXLaGrange, Noble32 min
Jun 22, 4:27 PM EDTSpecial Weather StatementIWXAdams63 min
Jun 22, 5:16 PM EDTSpecial Weather StatementIWXDefiance, Fulton44 min
Jun 22, 5:29 PM EDTSevere Thunderstorm WarningIWXAllen, Putnam, Van Wert31 min
Jun 22, 5:59 PM EDTSpecial Weather StatementIWXPutnam31 min
Jun 21, 9:30 PM EDTSpecial Weather StatementIWXHillsdale30 min
Jun 22, 4:11 AM EDTRip Current StatementIWX24 hr
Jun 22, 2:33 PM EDTSpecial Weather StatementIWXBranch27 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.